MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
We received the following report.*during an endobronchial ultrasound-guided transbronchial needle aspiration (eus-tbna), the subject device was used.When the user inserted the needle into the tissue, it was found that the buckle was not fixed, which could not control the length of the needle.As a result, the needle nearly pierced the blood vessels.The intended procedure was completed with another device.There was no patient injury reported.
 
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.A photo of the defective part was provided.The convex part of the needle adjuster lever was deformed and crushed.The manufacturing record was reviewed and found no irregularities.The cause of the defect could not be identified because the actual product could not be confirmed and there was no abnormality in the manufacturing record.However, from similar events in the past, it is possible that the event the user pointed out occurred due to the following factors.It is presumed that the needle adjuster lever could not be locked because the convex part of the needle adjuster lever was deformed and it was difficult to fit in the groove near the scale on the handle.It is speculated that the convex part of the needle adjuster lever was deformed because it was slid to the convex part instead of the groove near the scale on the handle.The above device handling has warned in the instruction manual.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11009832
Report Number8010047-2020-10362
Device Sequence Number11902848
Product Code FCG
UDI-Device Identifier04953170240935
UDI-Public04953170240935
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberNA-201SX-4021
Device Lot Number07K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1